MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.7X160MM CALIBRATED DRILL STE; BIT, DRILL

ZIMMER BIOMET, INC. 2.7X160MM CALIBRATED DRILL STE; BIT, DRILL
Catalog Number 214227160
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an incoming inspection at the zimmer biomet japan distributorship, approximately three (3) weeks ago, the product was found to have debris in the sterile package.There was no patient involvement with this event.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in japan zimmer biomet has received the product, and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.A supplemental will be filed accordingly if any further information is found that would change or alter any conclusions or information.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product found debris in the sealed sterile packaging.Reported event did not occur in an operating room or as part of a medical procedure; medical records are not available for review.Review of the device history records identified no deviations or anomalies during manufacturing.The condition of the device when it left zimmer biomet is considered non-conforming to specification.The root cause of the reported event can be attributed to packaging operator not following the work instructions provided.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.7X160MM CALIBRATED DRILL STE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17851257
Report Number0001825034-2023-02231
Device Sequence Number3390343
Product Code HTW
UDI-Device Identifier00887868446733
UDI-Public(01)00887868446733(17)330809(10)66234671
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214227160
Device Lot Number66234671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose